Ask a doctor

Restylane injection under eyes. How long for bruising and bags to clear up? 12/17/2013--1/3/2014

Doctor Answers (5)

10 days.

+1
Dear Ms. Corvette,

1. Bruising from restylane in the lower eyelid region usually persists for about 10 days.
2. Bags are supposed to be treated with restylane or at least masked.  This may be the result of excess restylane injection, I would suggest to re-consult with your injector.
All the Best!
Dr. Tony Perkins.


Short Hills Plastic Surgeon
5.0 out of 5 stars 3 reviews

Restylane injection under eyes. How long for bruising and bags to clear up?

+1

I advise my patients to wait a full two weeks for the product to completely settle and bruising  eliminate before seeing their final result, I suggest you follow up with your provider if the bags or bruising have still not healed 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Under eye injections should be done with blunt cannulas and expert injector

+1
Having under eye injections is a procedure with the most complaints on realself for fillers. It needs to be done with cannulas to decrease bruising, swelling, and other side effects. You might have too much filler or improperly placed filler which needs hyaluronidase to dissolve. Get it redone with cannulas and a very experienced injector. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

You might also like...

Bruising and bags after Restylane under eyes

+1

Bruising and swelling usually goes away in 10-14 days. You could have "bags" from the actual filler placement itself which will not resolve until the product dissipates or is dissolved. I might suggest you return to your injector at this point for an evaluation. 

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Bruising and Bags after Restylane

+1
Hello Ms. Corvette.  Usually swelling and bruising (when it happens) will clear up within a week.  But, if the eye bags you are describing are actually product that was injected superficially (over the muscle) then this will likely not clear up until the product goes away (months) or when you have it dissolved with Hyaluronidase (Vitrase).  You may consider a second opinion.  
There is also a condition called hemosidering staining which results from bruising that can look like a long term bruise.  If you have this type of hyperpigmentation, it can also last quite some time.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.